Economic Theory

, Volume 40, Issue 1, pp 113–138

The optimal harvesting problem with a land market: a characterization of the asymptotic convergence

Research Article

DOI: 10.1007/s00199-008-0362-8

Cite this article as:
Piazza, A. Econ Theory (2009) 40: 113. doi:10.1007/s00199-008-0362-8

Abstract

We study the asymptotic behavior of the optimal harvesting policies for a multiple species forest with a land market, i.e., any fraction of the land can be traded at any time stage. We prove the existence of sustainable states and we discuss the conditions under which any optimal trajectory converges in the long run towards one of these states or towards the set of optimal periodic cycles. We also discuss briefly a more general problem that includes costs of converting land between the different species.

Keywords

Forest management Asymptotic convergence Lyapunov stability Turnpike theorem Nonlinear discrete time model Age classes 

JEL Classification

C62 D90 Q23 

Copyright information

© Springer-Verlag 2008

Authors and Affiliations

  1. 1.Centro de Modelamiento MatemáticoUniversidad de ChileSantiagoChile

Personalised recommendations